Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 6, 2018, 4:32 PM EDT for Montgomery County, Georgia. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2018, 4:32 PM EDT (20:32 UTC)
- Expired
- Aug 6, 2018, 5:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County Montgomery County, GA
The radar
The Robins AFB radar (KJGX), 86 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 4:46 PM EDT | TSTM WND DMG | 1 Ese Ailey, GA | TREE DOWN ON POWERLINES AT THE INTERSECTION OF HWY 280 AND PETROSS RD. |
| Aug 6, 4:46 PM EDT | TSTM WND DMG | 1 Se Ailey, GA | TREE DOWN ON POWERLINES AT THE INTERSECTION OF HWY 280 AND E CHURCH ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
764
WWUS82 KFFC 062032
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
432 PM EDT MON AUG 6 2018
GAZ098-112-113-062100-
Toombs GA-Treutlen GA-Montgomery GA-
432 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS...
SOUTHEASTERN TREUTLEN AND NORTHERN MONTGOMERY COUNTIES UNTIL 500 PM
EDT...
At 432 PM EDT...a strong thunderstorm was over Kibbee, or 7 miles
southeast of Soperton...moving south at 25 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Mount Vernon, Vidalia, Ailey, Higgston, Tarrytown and Kibbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3215 8261 3219 8263 3221 8263 3222 8264
3223 8263 3225 8265 3226 8264 3228 8264
3228 8265 3236 8263 3237 8245 3217 8234
TIME...MOT...LOC 2032Z 347DEG 21KT 3228 8254
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:50 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 6, 2:50 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 250 PM EDT Mon Aug 6 2018 .SHORT TERM /Tonight through Tuesday Night/... Not much change to the recent trends expected over the next 36 hours. Weak, flat, upper ridge slowly breaks down further, but remains basically in place over the region. Diurnal convection firing this afternoon will peak in coverage between now and sundown, then diminish overnight with a repeat of the pattern again tomorrow. Highest POPs (though still chance at best) will be over the higher terrain of the north where some orographic help is available and across central Georgia in the vicinity of a weak surface trough that lingers across the area. Moderate instability with decent mid-level lapse rates keeps the chance for a few strong to marginally severe thunderstorms in the picture early this evening and again tomorrow afternoon and evening. Temperatures will remain a bit above seasonal normals, but Heat Indices are expected to remain below advisory levels through tomorrow. 20 .LONG TERM /Wednesday through Monday/... Models are in fairly good agreement through the long term. Weak high pressure at the surface and ridging aloft will start to break down early Wednesday. An elongated trough with energy confined across the Canadian territories will shift a front toward the area Thursday, draping it across the region by Friday. This front will becoming stationary across our region, eventually washing out until a more potent system and associated front crosses the region late Monday/early Tuesday. This pattern will result in a chance of showers/thunderstorms, especially across north GA Thursday and Friday as the front approaches and becomes stationary. Where this front resides will be the focus for convection through at least Saturday night. A deepening trough diving into the mid-west will mean an increase in convective coverage Sunday. Deep southerly flow tapping into the GOM becomes juxtapose with the better dynamics aloft. The front associated with this system will not clear the area until after peaking heating Monday, thus we can expect another active afternoon/evening. Conditions look to improve Tuesday if the front is able to be a clean sweep of the region. Based on the aforementioned conditions expected in the long term, we are not forecasting any organized large scale event. However, given the ingredients with the latter storm system/front, we may have more organized strong storms during Sunday and Monday afternoons/evenings. Temperatures will be slightly above normal Wednesday into Thursday, but as cloud cover and precipitation chances increase Friday through Monday, expect temperature to be AOB climo. 26 PREV DISCUSSION... /Issued 408 AM EDT Mon Aug 6 2018/ LONG TERM /Tuesday Night through Sunday/... The upper level ridge will flatten Wednesday as a weak trough approaches from the northwest pushing a weakening surface front across the forecast area. This boundary will focus convection through the end of the week across the forecast area. Extended models diverge by the weekend, as far as the upper trough. The GFS maintains a more progressive solution, sliding the trough axis over the forecast area while ECMWF develops a cutoff upper level low around the Mid MS valley, hanging up the passage of the frontal boundary, which would lead to continued high rain/storm chances. Either way good chance pops seem reasonable through the weekend. Guidance temperatures look to be near normal through the periods and see no reason to deviate. Atwell && .AVIATION... 18Z Update... VFR conditions are expected to predominate across the forecast area through most of this forecast period. Local MVFR or lower visibilities will develop between 06Z and 14Z, however I do not anticipate any impacts at the TAF sites at this time. Isolated to scattered convection is expected, generally between 18Z and and 06Z, both this afternoon/evening and again tomorrow. Winds will be light and somewhat variable in direction, generally 6kt or less, but will favor southwest through northwest. //ATL Confidence...18Z Update... Medium on TSRA coverage/likelihood. High on all other elements 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 92 73 91 / 30 30 20 40 Atlanta 74 92 74 91 / 30 30 20 40 Blairsville 68 87 69 84 / 30 30 20 50 Cartersville 72 92 73 91 / 30 30 20 50 Columbus 75 95 75 93 / 30 40 30 30 Gainesville 73 92 73 91 / 30 30 20 40 Macon 74 93 75 91 / 30 30 30 30 Rome 72 92 73 91 / 30 30 20 50 Peachtree City 73 94 73 91 / 30 30 20 40 Vidalia 74 92 74 93 / 30 30 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....26 AVIATION...20
Hazardous weather outlook, Aug 6, 2:33 PM EDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 233 PM EDT Mon Aug 6 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 233 PM EDT Mon Aug 6 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected through this afternoon and evening. Thunderstorms that do develop could be strong with gusty winds, dangerous lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered showers and thunderstorms are expected each day, with increasing chances Thursday through Sunday. Widespread severe weather is not anticipated, however, some storms could produce strong winds, frequent lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta or on Twitter by tagging @NWSAtlanta.
In the hours before
Special weather statement, Aug 6, 2:45 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
245 PM EDT MON AUG 6 2018
GAZ076-061915-
Jefferson GA-
245 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON COUNTY
UNTIL 315 PM EDT...
At 244 PM EDT...a strong thunderstorm was over Louisville...moving
southwest at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Louisville, Wadley, Bartow and Moxley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3284 8231 3284 8233 3282 8236 3281 8241
3280 8242 3283 8251 3288 8252 3292 8251
3294 8253 3299 8254 3310 8238 3309 8229
3305 8229 3293 8227
TIME...MOT...LOC 1844Z 043DEG 10KT 3299 8236
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 6, 3:43 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
343 PM EDT MON AUG 6 2018
GAZ076-085-086-062015-
Jefferson GA-Emanuel GA-Johnson GA-
343 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...
NORTHEASTERN EMANUEL AND NORTHEASTERN JOHNSON COUNTIES UNTIL 415 PM
EDT...
At 343 PM EDT...a strong thunderstorm was near Wadley, or 12 miles
south of Louisville...moving south at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Wadley, Bartow, Summertown, Blundale, Three Points and Colemans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3271 8259 3288 8248 3291 8228 3284 8232
3283 8230 3283 8226 3280 8221 3268 8214
TIME...MOT...LOC 1943Z 349DEG 18KT 3283 8236
WIND...40MPHSpecial weather statement, Aug 6, 4:03 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT MON AUG 6 2018
GAZ109-110-062030-
Telfair GA-Dodge GA-
403 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TELFAIR AND SOUTHERN
DODGE COUNTIES UNTIL 430 PM EDT...
At 402 PM EDT...a line of strong thunderstorms extended from near
Five Points to near Workmore to near Jacksonville...and moving south
at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Milan, Rhine, Chauncey, Jacksonville, Temperance, China Hill, Five
Points, Horse Creek Wma and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3180 8308 3181 8309 3181 8313 3182 8314
3182 8315 3186 8318 3187 8318 3188 8320
3199 8324 3213 8321 3212 8307 3198 8301
3190 8280 3183 8280 3182 8284 3178 8287
3179 8298 3178 8300
TIME...MOT...LOC 2002Z 005DEG 14KT 3206 8315 3192 8302 3186 8292
WIND...40MPHSpecial weather statement, Aug 6, 4:06 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
406 PM EDT MON AUG 6 2018
GAZ086-112-113-062030-
Toombs GA-Emanuel GA-Montgomery GA-
406 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS...SOUTHERN
EMANUEL AND NORTHERN MONTGOMERY COUNTIES UNTIL 430 PM EDT...
At 406 PM EDT...a strong thunderstorm was near Normantown, or 9 miles
northwest of Lyons...moving southwest at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lyons, Mount Vernon, Vidalia, Oak Park, Ailey, Higgston, Kibbee and
Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3234 8249 3236 8228 3220 8234 3220 8261
TIME...MOT...LOC 2006Z 036DEG 19KT 3231 8243
WIND...40MPHSpecial weather statement, Aug 6, 4:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
432 PM EDT MON AUG 6 2018
GAZ098-112-113-062100-
Toombs GA-Treutlen GA-Montgomery GA-
432 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS...
SOUTHEASTERN TREUTLEN AND NORTHERN MONTGOMERY COUNTIES UNTIL 500 PM
EDT...
At 432 PM EDT...a strong thunderstorm was over Kibbee, or 7 miles
southeast of Soperton...moving south at 25 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Mount Vernon, Vidalia, Ailey, Higgston, Tarrytown and Kibbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3215 8261 3219 8263 3221 8263 3222 8264
3223 8263 3225 8265 3226 8264 3228 8264
3228 8265 3236 8263 3237 8245 3217 8234
TIME...MOT...LOC 2032Z 347DEG 21KT 3228 8254
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:51 PM EDT | Special Weather Statement | FFC | Treutlen | 24 min |
| Aug 5, 9:29 PM EDT | Special Weather Statement | FFC | Treutlen | 31 min |
| Aug 6, 2:45 PM EDT | Special Weather Statement | FFC | Jefferson | 30 min |
| Aug 6, 2:52 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 53 min |
| Aug 6, 3:43 PM EDT | Special Weather Statement | FFC | Emanuel | 32 min |
| Aug 6, 4:03 PM EDT | Special Weather Statement | FFC | Telfair | 27 min |
| Aug 6, 4:06 PM EDT | Special Weather Statement | FFC | Montgomery | 24 min |
| Aug 6, 4:20 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair | 25 min |
| Aug 6, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Wheeler | 52 min |
| Aug 6, 4:50 PM EDT | Special Weather Statement | FFC | Telfair | 25 min |
| Aug 6, 4:51 PM EDT | Special Weather Statement | FFC | Pulaski | 24 min |
| Aug 6, 5:01 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs, Wheeler | 29 min |
| Aug 6, 5:13 PM EDT | Special Weather Statement | FFC | Dodge | 32 min |
| Aug 6, 5:19 PM EDT | Special Weather Statement | FFC | Wilcox | 26 min |
| Aug 6, 5:29 PM EDT | Special Weather Statement | FFC | Wheeler | 16 min |
| Aug 6, 5:34 PM EDT | Special Weather Statement | FFC | Sumter | 26 min |
| Aug 6, 5:44 PM EDT | Special Weather Statement | FFC | Twiggs | 31 min |
| Aug 6, 5:46 PM EDT | Special Weather Statement | FFC | Peach | 29 min |
| Aug 6, 6:11 PM EDT | Special Weather Statement | FFC | Webster | 34 min |
| Aug 6, 6:13 PM EDT | Special Weather Statement | FFC | Twiggs | 32 min |
| Aug 6, 6:43 PM EDT | Special Weather Statement | FFC | Twiggs | 32 min |
| Aug 6, 6:50 PM EDT | Special Weather Statement | FFC | Webster | 25 min |
| Aug 6, 7:13 PM EDT | Special Weather Statement | FFC | Marion, Webster | 32 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.